Alert archive / Indiana / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 88, NWS Northern Indiana

August 10, 20208 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Aug 10, 2020, 6:24 PM EDT for 8 counties in Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 66 min. 19 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2020, 6:24 PM EDT (22:24 UTC)
Expired
Aug 10, 2020, 7:30 PM EDT
In force
66 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
80.0 mph

Counties Elkhart County, IN, Fulton County, IN, Kosciusko County, IN, LaGrange County, IN, Marshall County, IN, Noble County, IN, Saint Joseph County, IN, Whitley County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 34 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:30 PM EDTTSTM WND DMG2 N Bourbon, INTREES AND POWER LINES DOWN ALONG WITH PEA SIZED HAIL.
Aug 10, 6:30 PM EDTTSTM WND DMGPlymouth, INTREES AND POWER LINES DOWN ACROSS PLYMOUTH AREA. TIME ESTIMATED FROM RADAR.
Aug 10, 6:35 PM EDTTSTM WND DMG4 E Granger, INTREE AND POWER LINE DOWN OVER ROAD. VIA TWITTER.
Aug 10, 6:36 PM EDTTSTM WND DMGOsceola, INTREES DOWN.
Aug 10, 6:40 PM EDTTSTM WND DMGMentone, INDELAYED REPORT OF SEVERAL LARGE TREES DOWN IN MENTONE VICINITY INCLUDING A LARGE TREE FALLING ON TOP OF A HOUSE.
Aug 10, 6:40 PM EDTTORNADO3 Sw Wakarusa, INNWS SURVEY CONFIRMED AN EF1 TORNADO ON AUGUST 11TH 2020.
Aug 10, 6:40 PM EDTTORNADO3 Sw Wakarusa, INPHOTOS ON TWITTER SUGGEST POSSIBLE TORNADO DAMAGE. TEAM TO SURVEY ON TUESDAY.
Aug 10, 6:44 PM EDTTSTM WND DMG1 N Nappanee, INSEVERAL LARGE TREES DOWN IN NAPPANEE. TIME ESTIMATED FROM RADAR.
Aug 10, 6:45 PM EDTTSTM WND DMGMonoquet, INNEIGHBORHOOD OF NORTHWEST WOODS HAD THREE TREES DOWNED, AROUND 1 TO 2 FT IN DIAMETER. APPEARED REASONABLY HEALTHY. NUMEROUS SMALL TO MEDIUM SIZED LIMBS DOWN, RANGING FROM 3 TO 8 INCHES IN DIAMETER. ESTIMATED THUNDERSTORM WIND GUST AT AROUND 55 TO 60 MPH.
Aug 10, 6:50 PM EDTTSTM WND DMG1 N Oswego, INLARGE TREE DOWN ON THE ROAD. TIME ESTIMATED FROM RADAR.
Aug 10, 6:50 PM EDTTSTM WND DMG1 Ssw Leesburg, INLARGE TREE BRANCH WAS DOWN ACROSS SR 15. TREE SHOWS SOME ROT.
Aug 10, 6:54 PM EDTTSTM WND DMG1 Nnw Winona Lake, INA NUMBER OF LARGE TREE BRANCHES DOWN. BRANCHES LOOK HEALTHY IN TWITTER PICTURE.
Aug 10, 6:54 PM EDTTSTM WND DMGLeesburg, INMULTIPLE LARGE TREE LIMBS DOWN IN LEESBURG. TIME ESTIMATED FROM RADAR.
Aug 10, 6:56 PM EDTTORNADO2 Ne North Webster, INNWS STORM SURVEY CONCLUDED EF-1 TORNADO OCCURRED. TORNADO TRACKED SOUTHEAST TO 1 MILE EAST OF NORTH WEBSTER BEFORE DISSIPATING. TREES WERE SNAPPED WEST OF STATE ROAD 13. A CHURCH SUSTAINED A LOSS OF ROOF COVERING. SOME HOMES SUSTAINED DAMAGE AS A RESULT OF FAL
Aug 10, 6:57 PM EDTTSTM WND DMGJames Lake, INLARGE TREE DOWN.
Aug 10, 6:58 PM EDTTSTM WND DMG1 N North Webster, INWIDESPREAD TREE DAMAGE AS WELL AS SOME STRUCTURE DAMAGE FROM FALLING TREES IN THE EPWORTH FOREST AREA.
Aug 10, 7:05 PM EDTTSTM WND DMGCromwell, IN
Aug 10, 7:05 PM EDTTSTM WND DMGThree Rivers, MISEVERAL REPORTS OR LARGE TREES DOWN IN THREE RIVERS AREA. TIME ESTIMATED FROM RADAR.
Aug 10, 7:07 PM EDTTSTM WND DMG1 N North Webster, INPOWER LINES DOWN ON NORTH SIDE OF NORTH WEBSTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 17 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 4:26 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 10.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2020-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 350 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2020-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
350 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1133 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

691 
WUUS53 KIWX 102224
SVRIWX
INC039-049-085-087-099-113-141-183-MIC021-027-149-102330-
/O.NEW.KIWX.SV.W.0088.200810T2224Z-200810T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
624 PM EDT Mon Aug 10 2020

The National Weather Service in Northern Indiana has issued a

* Severe Thunderstorm Warning for...
  Elkhart County in north central Indiana...
  Noble County in northeastern Indiana...
  Central Whitley County in northeastern Indiana...
  St. Joseph County in north central Indiana...
  North central Fulton County in north central Indiana...
  Kosciusko County in north central Indiana...
  Lagrange County in northeastern Indiana...
  Marshall County in north central Indiana...
  Cass County in southwestern Michigan...
  St. Joseph County in southwestern Michigan...
  Southeastern Berrien County in southwestern Michigan...

* Until 730 PM EDT.

* At 623 PM EDT, severe thunderstorms were located along a line
  extending from near Dowagiac to near South Bend to near Plymouth to
  Argos, moving east at 45 mph.

  These are very dangerous storms.

  HAZARD...80 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Severe thunderstorms will be near...
  Mishawaka and Dowagiac around 630 PM EDT.
  Bremen, Granger, Bourbon and Cassopolis around 635 PM EDT.
  Osceola and Mentone around 640 PM EDT.
  Elkhart, Simonton Lake, Wakarusa and Marcellus around 645 PM EDT.
  Nappanee and Dunlap around 650 PM EDT.
  Warsaw, Winona Lake, Bristol, Milford and New Paris around 655 PM 
  EDT.
  Goshen, Three Rivers, Syracuse and Pierceton around 700 PM EDT.
  Middlebury, Centreville, North Webster and Millersburg around 705 
  PM EDT.

This includes Interstate 80 in Indiana between mile markers 73 and
124.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8530 4169 8535 4110 8537 4112 8632
      4141 8636 4165 8634 4207 8624
TIME...MOT...LOC 2223Z 266DEG 40KT 4195 8616 4165 8628 4143 8630 4122
8627

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

JBALL
3 follow-up statements
988 
WWUS53 KIWX 102247
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
647 PM EDT Mon Aug 10 2020

INC039-049-085-087-099-113-141-183-MIC021-027-149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-St. Joseph IN-Fulton IN-Kosciusko IN-
Lagrange IN-Marshall IN-Cass MI-St. Joseph MI-Berrien MI-
647 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN ST. JOSEPH...NORTH
CENTRAL FULTON...KOSCIUSKO...LAGRANGE...EASTERN MARSHALL...CASS...ST.
JOSEPH AND SOUTHEASTERN BERRIEN COUNTIES...

At 647 PM EDT, severe thunderstorms were located along a line
extending from near Marcellus to Elkhart to Nappanee to near Warsaw,
moving east at 45 mph.

These are very dangerous storms.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

These severe storms will be near...
  Marcellus around 650 PM EDT.
  Warsaw, Winona Lake, Bristol and Milford around 655 PM EDT.
  Goshen, Three Rivers and New Paris around 700 PM EDT.
  Syracuse, Middlebury, North Webster, Pierceton and Millersburg 
  around 705 PM EDT.
  Centreville around 710 PM EDT.
  Columbia City, Ligonier and Topeka around 715 PM EDT.
  Tri-lakes around 720 PM EDT.
  Sturgis, Lagrange, Albion and Colon around 725 PM EDT.

Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Atwood, Juno Lake, Fishers Lake, Diamond Lake,
Corey Lake, Howe, Locke and Wakelee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 4207 8530 4169 8535 4110 8537 4112 8623
      4140 8625 4165 8624 4207 8624
TIME...MOT...LOC 2247Z 266DEG 40KT 4197 8584 4167 8596 4145 8598 4124
8595

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...80MPH
 
$$

Brown
761 
WWUS53 KIWX 102307
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
707 PM EDT Mon Aug 10 2020

INC049-099-141-MIC021-102316-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
St. Joseph IN-Fulton IN-Marshall IN-Berrien MI-
707 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. JOSEPH...NORTH
CENTRAL FULTON...EASTERN MARSHALL AND SOUTHEASTERN BERRIEN COUNTIES
IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana...and southwestern Michigan.

LAT...LON 4207 8530 4169 8535 4110 8537 4111 8594
      4143 8593 4171 8595 4207 8597
TIME...MOT...LOC 2306Z 266DEG 40KT 4198 8557 4168 8569 4146 8571 4125
8568

$$

INC039-085-087-113-183-MIC027-149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-Kosciusko IN-Lagrange IN-Cass MI-
St. Joseph MI-
707 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN KOSCIUSKO...
LAGRANGE...EASTERN CASS AND ST. JOSEPH COUNTIES...

At 706 PM EDT, severe thunderstorms were located along a line
extending from near Three Rivers to Middlebury to near Syracuse to
near Pierceton, moving east at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters have reported several trees and 
         branches down across the area.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Three Rivers and Centreville around 710 PM EDT.
  Ligonier and Topeka around 715 PM EDT.
  Columbia City and Tri-lakes around 720 PM EDT.
  Sturgis, Lagrange, Albion and Colon around 725 PM EDT.
  Rome City around 730 PM EDT.

Other locations impacted by these severe thunderstorms include
Vandalia, Honeyville, Nottawa, Klinger Lake, Donnell Lake, Fishers
Lake, Larwill, Leonidas, Corey Lake and Lake Wawasee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms are producing widespread wind damage. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 8530 4169 8535 4110 8537 4111 8594
      4143 8593 4171 8595 4207 8597
TIME...MOT...LOC 2306Z 266DEG 40KT 4198 8557 4168 8569 4146 8571 4125
8568

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Brown
148 
WWUS53 KIWX 102318
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
718 PM EDT Mon Aug 10 2020

MIC027-102327-
/O.CAN.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Cass MI-
718 PM EDT Mon Aug 10 2020

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana...and southwestern Michigan.

LAT...LON 4207 8530 4169 8535 4110 8537 4111 8578
      4143 8576 4169 8574 4207 8576
TIME...MOT...LOC 2317Z 266DEG 40KT 4199 8542 4169 8554 4147 8556 4126
8553

$$

INC039-085-087-113-183-MIC149-102330-
/O.CON.KIWX.SV.W.0088.000000T0000Z-200810T2330Z/
Elkhart IN-Noble IN-Whitley IN-Kosciusko IN-Lagrange IN-
St. Joseph MI-
718 PM EDT Mon Aug 10 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EASTERN ELKHART...NOBLE...CENTRAL WHITLEY...EASTERN KOSCIUSKO...
LAGRANGE AND ST. JOSEPH COUNTIES...

At 717 PM EDT, severe thunderstorms were located along a line
extending from near Colon to 6 miles northwest of Lagrange to
Ligonier to near Tri-lakes, moving east at 45 mph.

HAZARD...70 mph wind gusts and penny size hail.

SOURCE...Trained weather spotters have reported several trees and 
         branches down.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Sturgis, Lagrange, Albion and Colon around 725 PM EDT.
  Rome City around 730 PM EDT.

Other locations impacted by these severe thunderstorms include
Honeyville, Nottawa, Klinger Lake, Fishers Lake, Larwill, Leonidas,
Corey Lake, Lake Wawasee, Howe and James Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 8530 4169 8535 4110 8537 4111 8578
      4143 8576 4169 8574 4207 8576
TIME...MOT...LOC 2317Z 266DEG 40KT 4199 8542 4169 8554 4147 8556 4126
8553

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
 
$$

Brown

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:50 PM EDT, 3 hours 34 minutes earlier.

Area forecast discussion, Aug 10, 2:50 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
250 PM EDT Mon Aug 10 2020

.SYNOPSIS...
Issued at 248 PM EDT Mon Aug 10 2020

A destructive line of severe thunderstorms with widespread damaging
winds will shift across the area late afternoon and evening before
diminishing overnight. Dry and warm weather will follow into next
weekend before a chance of showers and thunderstorms returns to the
area.

&&

.SHORT TERM...(Tonight)
Issued at 248 PM EDT Mon Aug 10 2020

Severe MCS over ern IA attm will blast ewd into wrn zones toward
21Z and into wrn OH by 00Z. Intense wake low seen post squall line
is contributing to extreme sfc gusts within the full extent of this
line segment. Expect continued organization along with some
expansion of this squall line as it carries east through aftn in
response to very unstable/moist downstream airmass. Noted
substantial and growing cold pool supports widespread sig wind gusts
through most of MI/IN portion of the CWA and perhaps extending
further through wrn OH. Ewd bending warm advection wing bears
watching too with at least some isolated pre-squall line svr storm
threat as well.

Otherwise in wake of this intense sys large scale convective
overturning should placate any additional substantial development
overnight and will just carry an isolated mention beyond mid
evening. Exception will be along swrn flank of cold pool bubble
where elevated isentropic lift may yield additional storms. For now
believe that will setup just south over nrn portion of IND CWA and
will amend later as needed.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 248 PM EDT Mon Aug 10 2020

In wake of short term storms this evening little to discuss as sfc
ridging builds across the lakes and pushes active frontal zone south
of the OH river. Not surprising 12Z med range guidance has abandoned
any potential precipitation locally until next weekend at the
earliest. Otherwise warm temps to persist within neutral thermal
advective pattern.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 100 PM EDT Mon Aug 10 2020

Ongoing convection in Iowa is expected to propagate into the area
this evening. Latest CAMS output has arrival at KSBN 22-23Z and KFWA
00-01Z. In addition to MVFR cigs/vsbys with TSRA will also include
mention of wind gust potential...especially at KSBN.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Lakeshore Flood Warning from 7 PM this evening to 10 AM CDT
     Tuesday for INZ003.

     Beach Hazards Statement from 7 PM CDT this evening through
     Tuesday morning for INZ003.

MI...Lakeshore Flood Warning from 8 PM this evening to 11 AM EDT
     Tuesday for MIZ077.

     Beach Hazards Statement from 8 PM EDT this evening through
     Tuesday morning for MIZ077.

OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
UPDATE...T
SHORT TERM...T
LONG TERM...T
AVIATION...JAL

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 10, 3:05 PM EDT, 3 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
305 PM EDT Mon Aug 10 2020

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-111915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-
305 PM EDT Mon Aug 10 2020 /205 PM CDT Mon Aug 10 2020/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...This afternoon and tonight.

...Destructive wind threat increasing across northern Indiana and
southwestern Lower Michigan late this afternoon into this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, reaching northwestern Indiana and far southwestern Lower
Michigan by 5 PM EDT. The line will then continue racing east at 60
to 70 mph across the remainder of northern Indiana and far southern
Lower Michigan. While winds will pose the greatest risk, an isolated
tornado will be possible.

Isolated strong to severe thunderstorms could also develop ahead of
the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

OHZ001-002-004-005-015-016-024-025-111915-
Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for northwest Ohio.

.DAY ONE...This afternoon and tonight.

...Threat for damaging winds increasing across northwestern Ohio...

A line of severe thunderstorms is expected to race east across
northern Indiana during the late afternoon and early evening hours,
reaching northwestern Ohio after 7 pm EDT. Damaging wind gusts in
excess of 70 mph with isolated high gusts, will be possible. Strong
to severe thunderstorms could also develop ahead of the line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There a chances for thunderstorms Friday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed.

LMZ043-046-MIZ077-111915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
Berrien-
305 PM EDT Mon Aug 10 2020

This Hazardous Weather Outlook is for southwest Michigan and the
nearshore waters of southeastern Lake Michigan.

.DAY ONE...This afternoon and tonight.

...Dangerous line of thunderstorms to cause impacts across southeastern
Lake Michigan and shores of Berrien county late this afternoon into
this evening...

A line of severe thunderstorms, with a history of wind gusts between
70 and 100 mph, will race east across northern Illinois this
afternoon, and southern Lake Michigan, reaching southeastern Lake
Michigan by 5 pm EDT. These storms will n

In the hours before

Special weather statement, Aug 10, 3:12 PM EDT, 3 hours 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
312 PM EDT Mon Aug 10 2020

INZ003>005-012>016-020-022>024-MIZ077-078-102200-
La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN-
Kosciusko-White-Cass IN-Miami-Wabash-Berrien-Cass MI-
Including the cities of Michigan City, La Porte, South Bend,
Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee,
Knox, North Judson, Bass Lake, Winamac, Francesville,
Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw,
Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston,
Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash,
North Manchester, Niles, Benton Harbor, St. Joseph, Fair Plain,
Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis,
and Marcellus
312 PM EDT Mon Aug 10 2020 /212 PM CDT Mon Aug 10 2020/

...DESTRUCTIVE LINE OF STORMS ARRIVING LATE THIS AFTERNOON...

A line of storms with a history of producing wind gusts between 70
and 100 mph is tracking through northwest Illinois. This line
will move into northwest Indiana and southwest Lower Michigan
near 5 PM EDT.

Secure outdoor items. Ensure you can receive watches and
warnings. If a warning is issued, seek shelter in a sturdy
building.

Brown
Local storm report, Aug 10, 6:10 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
610 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             BARODA                  41.96N 86.49W
08/10/2020  E1.00 INCH       BERRIEN            MI   TRAINED SPOTTER

            ESTIMATED WIND GUSTS AROUND 50 MPH WITH
            SMALL TO MEDIUM SIZED TREE LIMBS DOWN.

&&

NDM
Local storm report, Aug 10, 6:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
615 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     2 E BREMS               41.34N 86.66W
08/10/2020  M63 MPH          STARKE             IN   AWOS

&&

NDM
Local storm report, Aug 10, 6:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
623 PM EDT MON AUG 10 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     SEICHE           1 N SAINT JOSEPH        42.11N 86.49W
08/10/2020                   LMZ043             MI   NWS EMPLOYEE

            FLOODING REPORTED AT LIONS PARK BEACH. WATER
            LEVELS ABOUT 1.5 FEET ABOVE MEAN LEVEL. WIND
            GUSTS ESTIMATED AT 40 TO 50 MPH.

&&

NDM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 4:03 PM EDTSpecial Marine WarningIWX117 min
Aug 10, 4:25 PM EDTBeach Hazards StatementIWX19 hr
Aug 10, 4:25 PM EDTLakeshore Flood WarningIWX19 hr
Aug 10, 4:38 PM EDTSmall Craft AdvisoryIWX12 hr
Aug 10, 5:19 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke71 min
Aug 10, 5:22 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Miami, Pulaski, Starke, White98 min
Aug 10, 5:48 PM EDTSpecial Marine WarningIWX117 min
Aug 10, 6:38 PM EDTTornado WarningIWXElkhart, Kosciusko, Marshall, Noble, Whitley22 min
Aug 10, 6:41 PM EDTTornado WarningIWXElkhart, Kosciusko, Saint Joseph19 min
Aug 10, 6:48 PM EDTSevere Thunderstorm WarningIWXHuntington, Kosciusko, Miami, Wabash, Whitley42 min
Aug 10, 7:11 PM EDTTornado WarningIWXAllen, Huntington, Whitley34 min
Aug 10, 7:18 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, DeKalb, Huntington, Noble, Wells and 1 more42 min
Aug 10, 7:22 PM EDTSpecial Weather StatementIWXSteuben38 min
Aug 10, 7:25 PM EDTSpecial Weather StatementIWXBlackford, Wells35 min
Aug 10, 7:51 PM EDTSevere Thunderstorm WarningIWXAdams, Allen54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2020Severe Thunderstorm Warnings in Michigan, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.